Hail, Parmer
- When
- September 22, 5:40 PM CST
- Where
- Parmer County, 5 mi NE of Black
- Measured
- 1 in hail
- Crop damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -102.550
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 22, 1:05 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 205 PM CDT WED SEP 22 2004 .SHORT TERM... COLD FRONT CURRENTLY MOVING THROUGH THE TEXAS PANHANDLE WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH AND EAST DURING THE EVENING AND OVERNIGHT HOURS. THUNDERSTORMS CONTINUE TO FIRE ALONG AND JUST AHEAD OF THE FRONT...PRODUCING SOME LOCALLY HEAVY RAINFALL ALONG THE INTERSTATE 40 CORRIDOR. WHILE SCATTERED THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT...BEST SHOT AT PROLONGED PRECIPITATION WILL BE IN THE NORTHERN AND NORTHEASTERN COUNTIES THROUGH MIDNIGHT...BEFORE SLOWLY DRIFTING EAST. WILL NOT BE TERRIBLY SURPRISED TO SEE A FEW LOCALIZED AREAS OF HEAVY RAINFALL...AND LOCALIZED RUNOFF IN TRADITIONALLY LOW LYING AREAS IS A DISTINCT POSSIBILITY TONIGHT. LOW POPS WILL THEN DECREASE FROM WEST TO EAST DURING THE DAY ON THURSDAY...BEFORE DIMINISHING FURTHER EARLY FRIDAY. TIMING OF THE COLD FRONT IS THE NEXT ISSUE. PREVIOUS SHIFT HAD THE FRONT COMING THROUGH THE SOUTHERN HALF OF THE AREA BY 12Z THURSDAY. CAN NOT ARGUE WITH THIS SCENARIO GIVEN THE LATEST SHORT RANGE MODELS AND HAVE KEPT THE INTEGRITY OF THE FORECAST INTACT. FIRST FULL DAY OF FALL WILL SEE BELOW NORMAL TEMPERATURES...BUT WILL ACTUALLY BE A FEW DEGREES WARMER THAN TODAY. .LONG TERM... WILL CONTINUE WITH CURRENT FORECAST OF A FEW SHOWERS LINGERING ACROSS THE SOUTHEAST LOW ROLLING PLAINS FRIDAY MORNING. DRIER AIR THEN TO MOVE INTO THE FA DURING THE DAY FRIDAY. MODELS INDICATED UPPER LOW OVER MINNESOTA EARLY FRIDAY AND LIFTING NORTHEAST INTO MANITOBA AND ONTARIO PROVINCES OF CANADA DURING THE DAY FRIDAY WITH ATTENDANT TROUGH EXTENDING SOUTHWEST INTO ARIZONA. MODELS THEN CONTINUE TO KEEP THIS TROUGH AXIS FROM ARIZONA NORTHEAST INTO MISSOURI THROUGH THE WEEKEND. SURFACE FLOW TO RETURN TO THE EAST SOUTHEAST DURING THE WEEKEND AS SURFACE HIGH PRESSURE SLOWLY TRANSLATES TO THE EAST. COULD SEE SOME CONVECTION DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO OVER THE WEEKEND AND TRY TO APPROACH THE NORTHWEST PORTIONS OF THE CWFA. STILL A LOT OF UNCERTAINTIES ON MODELS GOING INTO NEXT WEEK AS MODELS CONTINUE TO INDICATE AN UPPER LEVEL TROUGH DEVELOPING ACROSS THE PLAINS. GFS INDICATED UPPER TROUGH EXTENDING SOUTH ACROSS EASTERN NEW MEXICO. HAVE DECIDED TO ADD SLIGHT CHANCE POPS FOR MONDAY AFTERNOON/EVENING. MADE MINOR TWEAKS TO THE CURRENT LONGRANGE PERIODS. MODELS LEANING TOWARD COOL AND WET PATTERN NEXT WEEK. HOWEVER WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO BEFORE ADDING POPS AND LOWERING TEMPERATURES. XI && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 73 50 75 / 50 10 10 10 TULIA 55 73 52 77 / 50 20 10 10 PLAINVIEW 58 75 53 77 / 50 20 10 10 LEVELLAND 57 76 53 78 / 30 10 20 10 LUBBOCK 58 76 55 78 / 30 20 20 10 BROWNFIELD 58 79 55 79 / 30 10 20 10 CHILDRESS 62 79 56 78 / 50 30 10 10 SPUR 61 81 58 80 / 30 20 20 10 ASPERMONT 65 84 59 80 / 20 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT WED SEP 22 2004 TXZ021>044-222300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT WED SEP 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY WEST OF A LINE FROM DIMMITT...TO PLAINS. THE LATEST DATA SUGGEST THAT THERE WILL BE A SMALL PROBABILITY OF SEVERE THUNDERSTORMS IN THIS AREA...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. ONCE THUNDERSTORMS DEVELOP LATE TODAY...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Amarillo radar (KAMA), 95 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
5 hail. Local standard time, as filed.
Golfball sized hail was reported by the Bailey County Sheriff's Office.
Golfball sized hail was reported at the Muleshoe Wildlife Refuge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421893, 5421894, 5421895, 5421896, 5421897.